Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects of lipoatraphy
Dec 29, 2004

im a 45 yesrd old female diagnosed 1989 currently on combination therapy dr. wants to change my medication to protiase inhibitors. im fearful of lipoatraphy. please let me know the side effects

Response from Dr. Henry

The major side effect from PIs usually involves loose stools and other GI complaints. Most often we use ritonavir to boost the levels of the other protease inhibitors. That can frequently increase the levels of lipids in the blood (which we routinely monitor). Different PIs may have some distinctive side effects (look under specific PIs at this website or www.tpan.com). PIs usually don't get linked to fat loss but there are a few scattered reports that fat loss can occur or at least not reverse very well when NRTI-sparing regimens (such as double boosted PI) are used but good long term data on that is still sketchy. KH



Previous
Dizzy & Headaches
Next
Quinine Sulfate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement